Pain

Oooh Hospital again

So Today was my second visit to the Pain management clinic at Charring Cross Hospital in London, 4 weeks ago the new medication they got me to try was an Opioid called Tapentadol which caused some horrible side effects.

In the past 7 years I’ve had many treatments and medications to try to help with my constant widespread pain.

First I was tried on Gabapentin & Pregabalin they’re epilepsy drugs which are also used to treat nerve pain, horrible side effects and weight gain.

Then they tried me on Amitripyline then Tramadol again side effects but no pain relief.

I was then tried on codeine phosphate which caused me to have  hallucinations but also did nothing for the pain

Next they gave me a Steroid injection into my lower back , but it didn’t help to reduce the pain.

3 years ago they tried me on a 3.5 hour  steroid infusion spread over 2 days, but again a few minor side effects but no pain relief..

Today’s visit to the pain management centre involved a 10 mg Ketimine which worked really well got me as high as a kite and for the first time in 7 years I was pain-free, straight after the injection I was put on a Lidocaine which they were hoping would reset my nerve pain levels back to Zero.

The  infusion lasted for about an hour, for the first half hour I laid there bid smile on my face listening to queen blast out on my head phones, for me at that point I thought life couldn’t get any better. Sadly I was right, as the Ketimine started to wear off the pain started returning legs first, then spine and Neck.

Now I am back Home it’s 9pm and all the pain has returned, back to the levels I have now become used to. I’m still glad I tried the treatment as it may have ment I might have been able to return to my job which I love doing. Two good things about today I got to go up to LOndon with the wife and youngest daughter and during the treatment I got to listen to one of my favourite albums Queen’s greatest Hits uninterrupted, just hope I wasn’t singing out loud.

Till the next time, look after yourselves,

Gary

 

2 steps forward 3 steps back

Firstly on 14/03/2019 I started taking my new pain medication Tapentadol. For the first few days I had the most common side effects and I noticed the intense burning and itching to my hands and feet so I was really pleased that on the minimum dose I seemed to be having a positive effect.

On the 24/03/2019 I got very sick very quick. headache, nausea, stomach cramps,  hot flushes, dizziness, couldn’t keep anything down including my meds, 36 hours later I seemed to be almost over it, I put it down to either my allergies flaring up or a bout of gastro entiritis.

Everything remained fine until the 30/03 when I started feeling a bit ill wiTH flu-like symptoms. Around 11am on 01/04 I started to get really bad stomach cramps  and I could barely stand up straight, this went on for around 3 hours before easing,

That evening I had a bowl of soup so I could take my meds, 4 hrs later I was in the loo all the previous weekends symptoms were back plus watery painful eyes, lots of vomiting.my whole body was burning and itching  and my pain levels were through the roof.

I hadn’t slept for 32 hrs and I had spent at least 14 of those hrs in the loo, I found out quickly that I couldn’t even keep water down. Around lunchtime I started feeling  well enough to call the doctor and left a message.  I called me back that evening and was told to stop the new medication immediately.

On Friday I had my blood tests in the morning then in the afternoon go to St Mary’s Hospital in London for my yearly head and neck MRI  which was really painful this time.

I’m writing this at 2am on 08/04 and although all the side effects have now gone, I’m still recovering from the illness and the trip to London. My pain levels are still high, my sleep pattern is bad but slowly improving. My memory and feeling confused is bad. The itching and burning to my hands and feet is back. My hand tremors  are more frequent and my ability to drop and smash plates, glasses, cups and bowls has hit record levels.

Later today I will need to contact my consultant to inform him that I cannot take the new medication, As hopefully on the 16/04 I have to go back up to Charring Cross Hospital to have a lidocaine infusion to see if that will help with the Nerve pain, I’m hoping that what’s happened with the pills doesn’t rule out getting the infusion.

I’ve been a bit low to say the least, but I have been thinking about staring a new hobby and I have even been thinking about trying to learn a new language maybe Spanish.

Goodnight, good luck and good health

All the best

Gary

Medication

Ok day 3 of taking my newly prescribed medication for my severe longterm pain, its called Tapentodol, it’s an Opioid and I take 100mg twice a day.

Pro’s

Have noticed a slight reduction in pain in my hands and feet.

 

Con’s

Permanent headache

Constant drowsiness, lack of attention, Confusion, incresed forgetfullness

Constant tiredness & fatigue

Sleeping problems are back

More frequent hot flushes

feeling more unsteady

Having quite a few of what I would call absences, disorientation

Itching all over

So I will see if symptoms improve over the weekend, if they do then good, if not first stop will be a visit to the chemist to see the pharmacist.

just taken me 1 hr 15 mins to write todays blog

On the plus side though:

I woke up this morning so obviously thats good

Enjoyed my morning coffee

Sense of humour still seems to be working